Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 41, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 12, 2017, 7:19 PM PST for Mason County, Washington. It took effect at Nov 12, 2017, 10:40 PM PST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2017, 7:19 PM PST (03:19 UTC)
- In effect from
- Nov 12, 2017, 10:40 PM PST
- Expired
- Nov 16, 2017, 1:12 PM PST
- In force
- 4 days
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.71 ft at Nov 15, 2017, 9:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
681
WGUS46 KSEW 130319
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
719 PM PST Sun Nov 12 2017
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 1.
Heavy rainfall on the south slopes of the Olympic Mountains since
Saturday night will drive the Skokomish River at Potlatch above flood
stage around 11 PM tonight. The river will likely remain above flood
stage into Tuesday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-131219-
/O.NEW.KSEW.FL.W.0041.171113T0640Z-000000T0000Z/
/SRPW1.1.ER.171113T0640Z.171114T1200Z.000000T0000Z.NR/
719 PM PST Sun Nov 12 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* from this evening until further notice.
* At 7:00 PM Sunday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 11 PM
Sunday and crest near 17.2 feet around 4 AM Tuesday.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
Albrecht
www.weather.gov/seattle12 follow-up statements
181
WGUS86 KSEW 131213
FLSSEW
Flood Statement
National Weather Service Seattle WA
413 AM PST Mon Nov 13 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 2
Heavy rain over the south slopes of the Olympic Mountains drove the
Skokomish River above flood stage late Sunday evening. The river
will probably remain above flood stage through Wednesday, as
additional periods of heavy rain continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas. This is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-132113-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171116T1124Z/
/SRPW1.1.ER.171113T0645Z.171115T0600Z.171116T0224Z.NR/
413 AM PST Mon Nov 13 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Wednesday night.
* At 3:45 AM Monday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.6 feet
around 10 PM Tuesday. The river will probably fall below flood
stage Wednesday night.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$740
WGUS86 KSEW 131707
FLSSEW
Flood Statement
National Weather Service Seattle WA
907 AM PST Mon Nov 13 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 3
Olympic Peninsula Region
The Skokomish River is above flood stage due to the rainfall that
has fallen since Saturday. There will be a short punch of heavy rain
over the Olympics this afternoon into evening that will drive the
Skokomish River up a bit more tonight from its current crest. Then
another shot of rain, heavy at times on Tuesday will drive the
Skokomish even higher Tuesday night into Wednesday.
&&
WAC045-140207-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-000000T0000Z/
/SRPW1.1.ER.171113T0645Z.171115T0600Z.000000T0000Z.NR/
907 AM PST Mon Nov 13 2017
...Flood Warning extended until further notice...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until further notice.
* At 8:45 AM Monday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river is cresting now at about 17.4 feet. the
river will drift down slightly today before a second temporary rise
this evening to about 17.45 feet. After falling slightly from
that crest, the river will then continue to rise and crest near
17.6 feet around 10 PM Tuesday.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$292
WGUS86 KSEW 140108
FLSSEW
Flood Statement
National Weather Service Seattle WA
508 PM PST Mon Nov 13 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 4
Olympic Peninsula Region
Heavy rain in the Olympics pushed the Skokomish river into minor
flood stage today. The river will continue to run high through
Tuesday as another round of heavy rain is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-141008-
/O.CON.KSEW.FL.W.0041.000000T0000Z-000000T0000Z/
/SRPW1.1.ER.171113T0645Z.171115T0600Z.000000T0000Z.NR/
508 PM PST Mon Nov 13 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until further notice.
* At 4:45 PM Monday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 17.6 feet
around 10 PM Tuesday.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$156
WGUS86 KSEW 141001
FLSSEW
Flood Statement
National Weather Service Seattle WA
201 AM PST Tue Nov 14 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 5
Flooding will continue on the Skokomish River in Mason County through Wednesday, as more heavy rain falls over the south slopes of the Olympic Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas. This is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-141901-
/O.CON.KSEW.FL.W.0041.000000T0000Z-000000T0000Z/
/SRPW1.1.ER.171113T0645Z.171115T0600Z.000000T0000Z.NR/
201 AM PST Tue Nov 14 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until further notice.
* At 1:30 AM Tuesday the stage was 17.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain nearly steady today and reach a
minor crest near near 17.6 feet tonight. The river should fall
slowly on Wednesday.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$662
WGUS86 KSEW 141925
FLSSEW
Flood Statement
National Weather Service Seattle WA
1125 AM PST Tue Nov 14 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 6
Olympic Peninsula Region
Another round of heavy rain with the next storm system is expected
this afternoon and tonight. This will not only keep the Skokomish
River above flood stage but drive it higher, close to Moderate
Flood stage of 17.8 feet. This next system will be the last for a few
days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-150425-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171117T0542Z/
/SRPW1.1.ER.171113T0645Z.171115T1200Z.171116T2042Z.NR/
1125 AM PST Tue Nov 14 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Thursday evening.
* At 11:00 AM Tuesday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.8 feet
around 4 AM Wednesday. The river will fall below flood stage
Thursday early afternoon.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$182
WGUS86 KSEW 150405
FLSSEW
Flood Statement
National Weather Service Seattle WA
805 PM PST Tue Nov 14 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 7
Olympic Peninsula Region
Another round of heavy rain tonight and Wednesday will
keep the Skokomish river above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-151305-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171117T1211Z/
/SRPW1.1.ER.171113T0645Z.171116T0000Z.171117T0311Z.NR/
805 PM PST Tue Nov 14 2017
...Flood Warning extended until late Thursday night...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Thursday night.
* At 7:45 PM Tuesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.8 feet
around 4 PM Wednesday. The river will fall below flood stage
Thursday evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$434
WGUS86 KSEW 151301
FLSSEW
Flood Statement
National Weather Service Seattle WA
501 AM PST Wed Nov 15 2017
...The Flood Warning continues for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 8
Another round of heavy rain fell over the Olympic Peninsula and Olympic Mountains during the night. The Bogachiel River will crest near or just above flood stage this morning. The Skokomish River has been above flood stage since Sunday evening, and it will reach a minor crest this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas. This is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-152201-
/O.CON.KSEW.FL.W.0042.171115T1600Z-171116T0500Z/
/BOGW1.1.ER.171115T1600Z.171115T1800Z.171115T2000Z.NO/
501 AM PST Wed Nov 15 2017
The Flood Warning continues for
The Bogachiel River near La Push
* From 8 AM Wednesday until this evening.
* At 4:00 AM Wednesday the stage was 35.5 feet.
* Flood stage is 37.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM
Wednesday and crest near 38.0 feet around 10 AM Wednesday. The
river will fall below flood stage early this afternoon.
* Impact...At 37.0 feet, the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC045-152200-
/O.CON.KSEW.FL.W.0041.000000T0000Z-171117T1211Z/
/SRPW1.1.ER.171113T0645Z.171116T0000Z.171117T0311Z.NR/
501 AM PST Wed Nov 15 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Thursday night.
* At 4:45 AM Wednesday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.8 feet
around 4 PM Wednesday. The river will fall below flood stage
Thursday evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$588
WGUS86 KSEW 151719
FLSSEW
Flood Statement
National Weather Service Seattle WA
919 AM PST Wed Nov 15 2017
...The Flood Warning has ended for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 9
Olympic Peninsula Region
The heavy rain has ended and most rivers have crested or are
cresting soon. With only a few showers in the forecast today, the
rivers will be receding the rest of the day.
&&
WAC009-151749-
/O.CAN.KSEW.FL.W.0042.000000T0000Z-171116T0500Z/
/BOGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 AM PST Wed Nov 15 2017
The Flood Warning is cancelled for
The Bogachiel River near La Push
* At 9:00 AM Wednesday the stage was 34.3 feet.
* Flood stage is 37.0 feet.
* Forecast...The river crested below flood stage at 35.6 feet at 245
A.M. this morning and will continue to fall.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC045-160219-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171117T1107Z/
/SRPW1.1.ER.171113T0645Z.171115T2100Z.171117T0207Z.NR/
919 AM PST Wed Nov 15 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Thursday night.
* At 9:00 AM Wednesday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 17.8 feet
around 1 PM Wednesday. The river will fall below flood stage
Thursday evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$640
WGUS86 KSEW 152353
FLSSEW
Flood Statement
National Weather Service Seattle WA
353 PM PST Wed Nov 15 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 10
Showers continue but the Skokomish River will continue above flood
stage but recede tonight.
&&
WAC045-160753-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171117T1135Z/
/SRPW1.1.ER.171113T0645Z.171115T1945Z.171117T0235Z.NR/
353 PM PST Wed Nov 15 2017
...Flood Warning extended until late Thursday night...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Thursday night.
* At 3:30 PM Wednesday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.72 feet at 12 PM Wednesday and
will continue to fall, going below flood stage Thursday evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$705
WGUS86 KSEW 160628
FLSSEW
Flood Statement
National Weather Service Seattle WA
1028 PM PST Wed Nov 15 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 11
Olympic Peninsula Region
The Skokomish river will slowly recede through Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-161528-
/O.CON.KSEW.FL.W.0041.000000T0000Z-171117T1135Z/
/SRPW1.1.ER.171113T0645Z.171115T1945Z.171117T0235Z.NR/
1028 PM PST Wed Nov 15 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late Thursday night.
* At 10:15 PM Wednesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 17.7 feet at 12 PM Wednesday and
will continue to fall to below flood stage Thursday evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$293
WGUS86 KSEW 161213
FLSSEW
Flood Statement
National Weather Service Seattle WA
413 AM PST Thu Nov 16 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 12
Olympic Peninsula Region
The Skokomish River in Mason County will slowly recede through Friday.
The river will fall below flood stage near the mouth this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-162113-
/O.EXT.KSEW.FL.W.0041.000000T0000Z-171117T0133Z/
/SRPW1.1.ER.171113T0645Z.171115T1945Z.171116T1633Z.NR/
413 AM PST Thu Nov 16 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until this afternoon.
* At 4:00 AM Thursday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
flood stage this morning.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
Albrecht
www.weather.gov/seattle219
WGUS86 KSEW 162112
FLSSEW
Flood Statement
National Weather Service Seattle WA
112 PM PST Thu Nov 16 2017
...The Flood Warning has ended for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 13
The Skokomish river at Potlatch has receded below flood stage.
However, be alert to leftover areas of standing water and residual flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-162142-
/O.CAN.KSEW.FL.W.0041.000000T0000Z-171117T0133Z/
/SRPW1.1.ER.171113T0645Z.171115T1945Z.171116T1830Z.NR/
112 PM PST Thu Nov 16 2017
The Flood Warning has ended for
The Skokomish River near Potlatch
* At 1:00 PM Thursday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage late this morning.
* Forecast...The river fell below flood stage 10:30 AM Thursday late
this morning and will continue to fall.
* Impact...At 16.0 feet, the Skokomish River will locally spill over
its banks into low areas of the Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 3:00 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 3:00 PM PST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 PM PST Sun Nov 12 2017
.SYNOPSIS...A frontal system will bring rain and mountain snow to
Western Washington today and tonight. A vigorous front will add
gusty winds to the rain and mountain snow on Monday. The weather
will become somewhat cooler Tuesday through Thursday, with lots
more rain and the snow level around 3000 feet. Wet and slightly
warmer weather is likely Friday and into the weekend.
&&
.SHORT TERM...WV/IR satellite imagery indicates surface low
development at the base of the trough near 135w off the south Oregon
coast. The dark slot is becoming more evident behind the front and
the numerous lightning strikes picked up ahead of the low all point
toward a developing system. The system appears to be strengthening a
little quicker and also slightly further south than models show. It
is not clear how this affects the track as it could lift due north
or stall and move inland across far northern Washington as most
models show. If the low begins to weaken and track further north
into Vancouver Island, the winds over greater Puget Sound will not
be as strong. The ECMWF usually does well with surface low track and
development but is also the outlier with a track further offshore.
Even if this solution verifies, a meso low is expected to develop
northeast of the Olympics and induce a period of strong southerlies
over much of Puget Sound. Other models take the main low center
inland from the north coast across north interior as a filling 985
to 990 mb low. PDX-BLI gradient is forecast to range from 13-17 mb.
This should produce some pretty strong gusts over Puget Sound and
probably at the higher end of advisory range close to 50 or 55 mph.
Gradient will much stronger along the coast and MOS guidance gives
some fairly extreme wind speeds. Wind gusts of 60 to 65 mph seem
reasonable for the coast and north interior Monday, although some
guidance suggests gusts over 70 mph are possible.
The low will move inland and weaken Monday night. A surface front
will move across the area Monday morning ahead of the low and should
bring cooler unstable air into the area. Snow levels near 5000 to
5000 feet should fall to around 4000 feet by Monday afternoon. The
amounts of snowfall will depend the amount of flow and flow
direction. There is still a lot of southerly component which is
going to favor heaviest snow amounts above the passes along south
facing slopes including spots like Mount Baker and Paradise.
However, higher passes like Stevens and White pass could get 6+
inches, especially Monday evening. A winter weather advisory was
issued although snow amounts and timing are fairly uncertain. Call
5-1-1 ahead of time for pass conditions before departing.
Rain will also fall across the lowlands and some river basins.
Amounts do not appear enough to cause river flooding except possibly
the Skokomish river in Mason county. Refer to the latest flood watch
statement and hydro section below for further information.
Another wet front will arrive on Tuesday and slowly push southeast
through the area Tuesday night. Expect another period of windy and
breezy conditions. Snow levels might not rise very much and
significant snowfall could develop in the mountains. A cool and
showery pattern is likely by Wednesday as the main upper low
approaches the region.
.LONG TERM...Cool and showery conditions look to continue into
Thursday. Thereafter, the pattern becomes much more uncertain. Most
models still show fronts affecting the area with rain at times.
There is still a possible atmospheric river event to watch for. The
GFS still shows higher upper heights with a milder air mass and tap
of moisture well out into the Pacific. The ECMWF is much progressive
overall with the pattern and would indicate no flood threat. Expect
wet and unsettled weather next weekend but no certainty as to
potential rain amounts at this point. Mercer
&&
.HYDROLOGY...
&&
.AVIATION...One batch of rain and showers was moving through
Western Washington this afternoon. A stronger system will move
through the area on Monday. Strong SSW flow aloft will develop
tonight and a deep low pressure system is forecast to affect the
area. The mountains will remain obscured and the precip will become
heavy at times.
KSEA...Showery, rainy and a few breaks at times. Monday will be
windy with periods of heavier rain, and southerly winds will pick up
through the day.
&&
.MARINE...One round of showers was moving through the area
today, but winds are only about 25kt over the coastal waters and
around the east entrance to the Strait. At 1pm the low center near
43N 134W is probably around 995mb and it is forecast to deepen and
track pretty close to the north coast of Washington on Monday. Storm
warnings are in effect for the coastal waters and east entrance
Strait of Juan de Fuca on Monday with Gale warnings for all other
marine areas. The forecast remains active beyond Monday as a series
strong weather systems is expected to affect the region through next
week, but for now the system on Monday looks like the strongest
system of the week.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning central and north coast and from Admiralty
Inlet northward late tonight and Monday.
Wind advisory for the eastern Strait, and from Everett and
vicinity southward including greater Puget Sound and the
southwest interior on Monday.
Winter weather advisory from 4 am Monday to 4 am Tuesday for
the Cascades from Lewis county north to Whatcom county and the
Olympics.
Flood watch/warnings in effect. Refer to flood statement.
High Surf Advisory Coast Monday.
PZ...Small Craft Advisory coastal waters, east entrance to the
Strait of Juan de fuca, Admiralty Inlet til midnight. For late
tonight and Monday: Storm warning for the coastal waters and east
entrance Strait of Juan de Fuca, Gale warning all other waters for
late tonight and Monday.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:08 PM PST | Small Craft Advisory for Rough Bar | SEW | 3 days | |
| Nov 13, 2:58 PM PST | Small Craft Advisory | SEW | 72 hr | |
| Nov 13, 3:19 PM PST | Areal Flood Advisory | SEW | Clallam, Island, Jefferson, King, Kitsap, Mason and 1 more | 3 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.